Tornado, Acadia
- When
- November 22, 4:42 PM CST
- Where
- Acadia County, 11 mi NW of Iota
- Rating
- F0
- Path length
- 1 mi
- Path width
- 10 yd
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.450, -92.617
Several people saw a small tornado touch down east of Basile in Acadia Parish along Highway 190. The roof was blown off a tin building.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several people saw a small tornado touch down east of Basile in Acadia Parish along Highway 190. The roof was blown off a tin building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 22, 2:45 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 245 PM CST MON NOV 22 2004 ...POTENTIAL FOR SEVERE WEATHER ESPECIALLY TUESDAY EVENING... .SYNOPSIS...FRONTAL BOUNDARY REMAINS JUST ABOUT STATIONARY FROM AROUND KAEX TO KIAH. MEANWHILE...UPPER LEVEL STORM SYSTEM IS MOVING INTO ARIZONA. SERIES OF SHORT WAVES EJECTING OUT FROM THE UPPER LOW IN THE SOUTHWEST FLOW...WITH ONE MOVING ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. TORNADO WATCH IS IN EFFECT FOR LOWER SOUTHEAST TEXAS THROUGH 7 PM. MAIN CONCERN IS THUNDERSTORMS DEVELOPING OVER THE HOUSTON AREA MOVING TO THE EAST-NORTHEAST. THESE THUNDERSTORMS WILL ENTER A WARM AND UNSTABLE AIRMASS THAT HAD NOT BEEN WORKED OVER TOO MUCH. ANY OF THE THUNDERSTORMS THAT HOLD TOGETHER AND MAKE INTO THIS AREA COULD BE SEVERE. WITH DECENT SHEAR IN PLACE...CAN NOT RULE OUT SOME ROTATING CELLS WITH THE ACTIVITY. OVER THE IMMEDIATE FORECAST AREA SO FAR TODAY...A CELL PULSED UP EARLIER THIS MORNING IN NORTHERN BEAUREGARD PARISH WITH A GOOD ELEVATED CORE ALTHOUGH NO SEVERE WEATHER WAS REPORTED. MOST INTERESTING FEATURE TODAY WAS A FUNNEL CLOUD THAT FORMED WITH DEVELOPING CUMULUS AND A SHOWER OVER EASTERN CALCASIEU AND EXTREME WESTERN JEFF DAVIS PARISH. THIS FUNNEL CLOUD ACTUALLY TOUCHED DOWN BECOMING A F0 TORNADO A COUPLE OF TIMES WITH SOME MINOR DAMAGE REPORTED. && .DISCUSSION...ANY SEVERE THREAT FOR THE FORECAST AREA FOR TODAY SHOULD DIMINISH BY SUNSET AS THE AIRMASS BEGINS TO STABILIZE. FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY TO THE NORTH. BEST LIFT FOR TONIGHT IS SEEN ALONG AND NORTH OF THE BOUNDARY...THEREFORE WILL HAVE THE HIGHEST POPS FOR THE NORTHERN ZONES TONIGHT. SOUTH OF THE BOUNDARY COULD SEE SOME SCATTERED ACTIVITY WITH AREAS OF FOG AGAIN DEVELOPING. MAIN CONCERN DURING THIS FORECAST PERIOD WILL BE ON TUESDAY EVENING INTO THE OVERNIGHT HOURS AS UPPER LEVEL STORM SYSTEM WILL EJECT TO THE NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY...HELPING PUSH A SURFACE TROUGH/DRY-LINE THROUGH THE FORECAST AREA. BEST CHANCE FOR THE SEVERE WEATHER LOOKS TO BE BETWEEN 03-09Z AS DRY-LINE MOVES THROUGH. AT THIS TIME...LOW LEVEL JET OF 40-50 KNOTS IS EXPECTED ALONG WITH LEFT EXIT REGION OF A 125+ KNOT UPPER LEVEL JET. THE POSSIBILITY WILL ALSO EXIST FOR SOME LOCALLY HEAVY RAINFALL WITH ANY THUNDERSTORM AS PWAT VALUES WILL BE AROUND 1.5 INCHES...OVER 175 PERCENT OF NORM. AFTER DRY-LINE MOVES THROUGH...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END. A COLD FRONT WILL THEN MOVE ACROSS THE FORECAST AREA ON WEDNESDAY. THIS WILL BRING NICE PLEASANT WEATHER ON THANKSGIVING. IN THE EXTENDED...THINGS TO BEGIN TO WARM UP AGAIN DURING FRIDAY AS WINDS ONCE AGAIN TURN TO THE SOUTH. RAIN CHANCES WILL AGAIN BE IN THE FORECAST WITH THE NEXT UPPER LEVEL TROUGH DURING THE WEEKEND INTO EARLY NEXT WEEK. && .MARINE...SOUTHERLY WINDS WILL INCREASE ON TUESDAY AS LOW LEVEL JET BEGINS TO DEVELOP. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE BY TUESDAY NIGHT...WILL MOVE ACROSS THE COASTAL WATERS AHEAD OF AN UPPER LEVEL STORM SYSTEM. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE ON WEDNESDAY INTO THANKSGIVING DAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. OVERNIGHT...SOME FOG AGAIN IS EXPECTED TO DEVELOP WITH IFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... LCH 68 79 62 68 / 30 60 80 10 BPT 69 79 61 67 / 50 60 80 10 AEX 65 75 60 65 / 60 60 80 10 LFT 67 81 64 69 / 30 50 80 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...TORNADO WATCH...TXZ201-215-216 UNTIL 01Z. && PUBLIC/MARINE: 07-RUA AVIATION: 24-ML RADAR: ERICKSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 PM CST MON NOV 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 231200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 324 PM CST MON NOV 22 2004 .DAY ONE...TONIGHT... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO BRING WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND WESTERN...SOUTHWEST AND CENTRAL LOUISIANA. A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST TEXAS THIS EVENING... WITH THE POTENTIAL FOR STRONG WINDS...HAIL...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. THE RISK FOR SEVERE WEATHER SHOULD DECREASE AFTER SUNSET. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THE WET PATTERN THROUGH TUESDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE AS A STRONG COLD FRONT MOVES ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY MORNING WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. DRY CONDITIONS WILL RETURN TO THE AREA BY WEDNESDAY AFTERNOON AS THE FRONT PUSHES EASTWARD. THE DRY WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 201 PM CST MON NOV 22 2004 LAZ041-042-222100- CALCASIEU-JEFFERSON DAVIS- 201 PM CST MON NOV 22 2004 ...FUNNEL CLOUD REPORTED NEAR IOWA... NUMEROUS REPORTS OF A FUNNEL CLOUD NEAR IOWA HAVE BEEN REPORTED THIS AFTERNOON. NO DAMAGE HAS BEEN REPORTED. DOPPLER RADAR INDICATES THIS STORM HAS MOVED NORTHEAST AND IS LOCATED BETWEEN WOODLAWN AND FENTON IN JEFF DAVIS PARISH. PEOPLE IN THESE AREAS SHOULD STAY ALERT AND MOVE INDOORS WHEN THREATENING WEATHER APPROACHES ERICKSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 6 SW FENTON 30.30N 92.99W
11/22/2004 F0 JEFFERSON DAVIS LA LAW ENFORCEMENT
TWO DOORS AND A ROOF WERE RIPPED OFF A RESIDENCE IN
WOODLAWN.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO IOWA 30.24N 93.01W
11/22/2004 F0 CALCASIEU LA PUBLIC
LOCAL RESIDENTS REPORTED A FENCE BLEW OVER AND TORE THE
LINER OF A POOL. TORNADO WAS VISIBLE - SAW THE FUNNEL
CLOUD GOING UP AND DOWN.
&&
ERICKSONThe Lake Charles radar (KLCH), 68 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5426336.